| Model Number |
24686 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon pinhole occurred.The 50% stenosed target lesion was located in a mildly tortuous and mildly calcified artery.A 12.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during the second inflation at 14 atmospheres, the balloon would not hold its pressure as the tip of the balloon had a hole.The device was removed and inspected, and the leak was confirmed.The procedure was completed with another gladiator elite balloon.There was no patient harm reported.
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator elite 12.0 x40, 75cm was received for analysis.A visual examination identified inflation media within the balloon which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be exiting from the tip of the device.An examination of the balloon material and markerbands identified no issues.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks to the shaft of the device.A leak test identified liquid exiting the tip of the device which is an indication of a breach between the wire lumen and the inflation lumen.It is not possible to identify the exact location of the lumen breach.This type of damage can occur potentially due excessive force being applied when loading the device on to the guidewire.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and in the correct position on the shaft of the device.
Event or Problem Description